Paracetamol 120mg / 5ml - 100ml Oral Suspension For Relieving Mild
To Moderate Pain
Paracetamol 120mg/5ml Oral Suspension
It is also used to relieve mild to moderate pain, such as joint
pain, migraine, headache, muscle pain, neuralgia, toothache, for
children's common cold or influenza.
This product is red suspension, sweet, fruity fragrance.
This product is a kind of non prescription medicine for antipyretic
2. Qualitative and quantitative composition
Excipients with known effect:
Methyl hydroxybenzoate (E218)
Propyl hydroxybenzoate (E216)
For the full list of excipients, see section 6.1.
3. Pharmaceutical form
Off-white cream suspension
4. Clinical particulars
4.1 Therapeutic indications
For the treatment of mild to moderate pain, including headache,
migraine, neuralgia, toothache, sore throat, period pains, aches
For the reduction of fever and to be used as an adjunctive
treatment to relieve symptoms of cold and flu.
4.2 Posology and method of administration
For the relief of fever after vaccinations at 2, 3 and 4 months
One 2.5 mL spoonful (small end). This dose may be given up to 4
times a day starting at the time of vaccination. Do not give more
than 4 doses in any 24 hour period. Leave at least 4 hours between
doses. If your baby still needs this medicine two days after
receiving the vaccine talk to your doctor or pharmacist.
|Age: 2 – 3 months||Dose|
|Pain and other causes of fever - if your baby weighs over 4 kg and was born after 37 weeks|
One 2.5 mL spoonful (small end).
If necessary, after 4-6 hours, give a second 2.5 mL dose
• Do not give to babies less than 2 months of age
• Leave at least 4 hours between doses
• Do not give more than 2 doses. This is to ensure that fever that
may be due to a serious infection is quickly diagnosed. If your
child is still feverish after two doses, talk to your doctor or
|Child's Age||How Much||How often (in 24 hours)|
|3 – 6 months||One 2.5 mL spoonful (small end)||4 times|
|6 – 24 months||One 5 mL spoonful (large end)||4 times|
|2 – 4 years||One 5.0 mL spoonful (large end) and one 2.5 mL spoonful (small end)||4 times|
|4 – 8 years||Two 5 mL spoonfuls (large end)||4 times|
|8 – 10 years||Three 5 mL spoonfuls (large end)||4 times|
|10 - 12 years||Four 5 mL spoonfuls (large end)||4 times|
• Do not give more than 4 doses in any 24 hour period
• Leave at least 4 hours between doses
• Do not give this medicine to your child for more than 3 days
without speaking to your doctor or pharmacist
Method of administration
For oral administration only
It is important to shake the bottle for at least 10 seconds before use
Hypersensitivity to paracetamol or to any of the excipients listed
in section 6.1.
Patients with severe hepatic dysfunction.
4.4 Special warnings and precautions for use
Care is advised in the administration of paracetamol to patients
with severe renal or severe hepatic impairment. The hazards of
overdose are greater in those with non-cirrhotic alcoholic liver
• Contains paracetamol.
• Do not give with any other paracetamol-containing products.
• For oral use only.
• Never give more medicine than shown in the table.
• Always use the spoon supplied with the pack. Do not overfill the
• Do not give to babies less than 2 months of age.
• For infants 2-3 months no more than 2 doses should be given.
• Do not give more than 4 doses in any 24 hour period.
• Leave at least 4 hours between doses.
• Do not give this medicine to your child for more than 3 days
without speaking to your doctor or pharmacist.
• As with all medicines, if your child is currently taking any
medicine consult your doctor or pharmacist before taking this
• Do not store above 25°C. Protect from light. Store in the
• Immediate medical advice should be sought in the event of an
overdose, even if the child seems well, because of the risk of
delayed serious liver damage.
• If symptoms persist consult your doctor.
• Keep out of the reach and sight of children.
Excipients in the formulation
This product contains hydroxybenzoates. These may cause allergic
reactions (possibly delayed). The product also contains sucrose (3g
per 5ml dose) and sorbitol. This should be taken into account in
patients with diabetes mellitus. Patients with rare hereditary
problems of fructose intolerance, glucose-galactose malabsorption
or sucrase-isomaltase insufficiency should not take this medicine.
4.5 Interaction with other medicinal products and other forms of
The hepatotoxicity of Paracetamol, particularly after overdosage,
may be increased by drugs which induce liver microsomal enzymes
such as barbiturates, tricyclic antidepressants, and alcohol.
The speed of absorption of paracetamol may be increased by
metoclopramide or domperidone and absorption reduced by
The anticoagulant effect of warfarin and other coumarins may be
enhanced by prolonged regular use of paracetamol with increased
risk of bleeding; occasional doses have no significant effect.
Antivirals: Regular use of Paracetamol possibly reduces metabolism of
Zidovudine (increased risk of neutropenia).
The use of drugs that induce hepatic microsomal enzymes such as
anticonvulsants and oral contraceptives may increase the extent of
metabolism of paracetamol resulting in reduced plasma
concentrations of the drug and a faster elimination rate.
4.6 Fertility, pregnancy and lactation
Epidemiological studies in human pregnancy have shown no ill
effects due to paracetamol used in the recommended dosage, but
patients should follow the advice of their doctor regarding its
Paracetamol is excreted in breast milk but not in clinically
significant quantities. Available published data do not
contraindicate breast feeding.
4.7 Effects on ability to drive and use machines
4.8 Undesirable effects
Adverse effects of paracetamol are rare but hypersensitivity
including skin rash may occur. There have been reports of blood
dyscrasias including thrombocytopenia and agranulocytosis, but
these were not necessarily causality related to paracetamol.
Very rare cases of serious skin reactions have been reported.
Cases of acute pancreatitis have been reported. Paracetamol has
been widely used and reports of adverse reactions are rare, and are
generally associated with overdosage.
Allergic reactions occur occasionally.
Chronic hepatic necrosis has been reported in a patient who took
daily therapeutic doses of paracetamol for about a year and liver
damage has been reported after daily ingestion of excessive amounts
for shorter periods. A review of a group of patients with chronic
active hepatitis failed to reveal differences in the abnormalities
of liver function in those who were long-term users of paracetamol
nor was the control of the disease improved after paracetamol
Nephrotoxic effects are uncommon and have not been reported in
association with therapeutic doses, except after prolonged
Reporting of suspected adverse reactions
Reporting suspected adverse reactions after authorisation of the
medicinal product is important. It allows continued monitoring of
the benefit/risk balance of the medicinal product. Healthcare
professionals are asked to report any suspected adverse reactions
via the Yellow Card Scheme at: www.mhra.gov.uk/yellowcard
Liver damage is possible in adults who have taken 10g or more of
paracetamol. Ingestion of 5g or more of paracetamol may lead to
liver damage if the patient has risk factors (see below).
If the patient
a) Is on long term treatment wih carbamazepine, phenobarbital,
phenytoin, primidone, rifampicin, St John's Wort or other drugs
that induce liver enzymes.
b) Regularly consumes ethanol in excess of recommended amounts
c) Is likely to be glutathione depleted e.g. eating disorders,
cystic fibrosis, HIV infection, starvation, cachexia.
Symptoms of paracetamol overdosage in the first 24 hours are
pallor, nausea, vomiting, anorexia and abdominal pain. Liver damage
may become apparent 12 to 48 hours after ingestion. Abnormalities
of glucose metabolism and metabolic acidosis may occur. In severe
poisoning, hepatic failure may progress to encephalopathy,
haemorrhage, hypoglycaemia, cerebral oedema, and death. Acute renal
failure with acute tubular necrosis, strongly suggested by loin
pain, haematuria and proteinuria may develop even in the absence of
severe liver damage. Cardiac arrhythmias and pancreatitis have been
Immediate treatment is essential in the management of paracetamol
overdose. Despite a lack of significant early symptoms, patients
should be referred to hospital urgently for immediate medical
attention. Symptoms may be limited to nausea or vomiting and may
not reflect the severity of overdose or the risk of organ damage.
Management should be in accordance with established treatment
guidelines, see BNF overdose section.
Treatment with activated charcoal should be considered if the
overdose has been taken within 1 hour. Plasma paracetamol
concentration should be measured at 4 hours or later after
ingestion (earlier concentrations are unreliable). Treatment with
N-acetylcysteine may be used up to 24 hours after ingestion of
paracetamol, however, the maximum protective effect is obtained up
to 8 hours post-ingestion. The effectiveness of the antidote
declines sharply after this time. If required, the patient should
be given intravenous N-acetylcysteine in line with the established
dosage schedule. If vomiting is not a problem, oral methionine may
be a suitable alternative for remote areas, outside hospital.
Management of patients who present with serious hepatic dysfunction
beyond 24h from ingestion should be discussed with the NPIS or a
5. Pharmacological properties
5.1 Pharmacodynamic properties
The mechanism of analgesic action has not been fully determined.
Paracetamol may act predominantly by inhibiting prostaglandin
synthesis in the central nervous system (CNS) and, to a lesser
extent, through a peripheral action by blocking pain impulse
generation. The peripheral action may also be due to inhibition of
prostaglandin synthesis or to inhibition of the synthesis or
actions of other substances that sensitise pain receptors to
mechanical or chemical stimulation.
Paracetamol probably produces antipyresis by acting centrally on
the hypothalamic heat regulating centre to produce peripheral
vaso-dilation resulting in increased blood flow through the skin,
sweating and heat loss. The central action probably involves
inhibition of prostaglandin synthesis in the hypothalamus.
5.2 Pharmacokinetic properties
Oral absorption is rapid and almost complete, it may be decreased
if Paracetamol is taken following a high carbohydrate meal.
There is no significant protein binding with doses producing plasma
concentrations of below 60mcg (µg)/ml, but may reach moderate
levels with high or toxic doses.
Approximately 90 - 95% of a dose is metabolised in the liver,
primarily by conjugation with glucuronic acid, sulphuric acid and
cysteine. An intermediate metabolite, which may accumulate in
overdosage after primary metabolic pathways become saturated, is
hepatotoxic and possibly nephrotoxic.
Half life is 1 to 4 hours; does not change with renal failure but
may be prolonged in acute overdosage, in some forms of hepatic
disease, in the elderly, and in the neonate; may be somewhat
shortened in children.
Time to peak concentration, 0.5 - 2 hours; peak plasma
concentrations, 5 - 20mcg (µg)/ml (with doses up to 650mg); time to
peak effect, 1- 3 hours; duration of action, 3- 4 hours.
Elimination is by the renal route, as metabolites, primarily
conjugates, 3% of a dose may be excreted unchanged.
Peak concentration of 10 - 15mcg(µg)/ml have been measured in
breast milk, 1 - 2 hours following maternal ingestion of a single
650mg dose. Half life in breast milk is 1.35 - 3.5 hours.
5.3 Preclinical safety data
6. Pharmaceutical particulars
6.1 List of excipients
Sorbitol solution 70%
6.3 Special precautions for storage
Store below 25°C. Protect from light. Store in the original